New Mexico, 2004Flash Flood in New Mexico, July 12, 2004
July 12, 2004 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 12, 1:35 PM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 12, 1:35 PM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT MON JUL 12 2004
.DISCUSSION...A PRETTY GOOD AREA OF SUBSIDENCE IS HEADING INTO NEW
MEXICO IN ADVANCE OF AN EASTERLY WAVE MOVING ACROSS TEXAS. THIS
FEATURE IS INHIBITING GOOD VERTICAL DEVELOPMENT EAST OF THE CENTRAL
MOUNTAIN CHAIN. AS A RESULT OF THIS HAVE LOWER POPS JUST A BIT ACROSS
THE WESTERN HALF OF THE STATE DUE TO SUBSIDENT AREA PUSHING INTO THE
WESTERN HALF OF THE STATE DURING THE EVENING HOURS. THE UPPER LEVEL
HIGH IS PROGD TO CONTINUE TO DRIFT NORTH WITH TIME. AS A RESULT...
BEST PRECIP CHANCES WILL PUSH WEST INTO WRN NM AND ERN AZ. ONCE THE
HIGH SETS IN OVER THE STATE IT WILL BE HARD TO INITIATE GOOD DEEP
CONVECTION. NEWEST MODELS DON/T BEGIN TO BREAK IT DOWN UNTIL LATE IN
THE FORECAST PERIOD...BUT I AM SKEPTICAL EVEN THEN HOW MUCH PRECIP WE
WILL SEE. HAVE REDUCE POPS IN THE EXTENDED FROM SCT TO ISOLD.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 064/095 063/093 064 16212
GALLUP.................... 055/090 055/089 058 16212
GRANTS.................... 055/089 056/087 057 16222
GLENWOOD.................. 060/095 062/094 066 16223
CHAMA..................... 049/085 047/085 051 16323
LOS ALAMOS................ 056/086 055/089 057 16222
RED RIVER................. 045/080 043/079 049 16322
TAOS...................... 054/088 051/090 055 16322
SANTA FE.................. 057/089 057/090 059 16222
SANTA FE AIRPORT.......... 059/090 059/091 060 16222
ESPANOLA.................. 053/093 054/093 061 16222
ALBUQUERQUE HEIGHTS....... 068/093 067/094 069 16212
ALBUQUERQUE VALLEY........ 062/094 061/096 069 16212
ALBUQUERQUE FOOTHILLS..... 066/091 065/091 068 16212
ALBUQUERQUE WEST MESA..... 067/094 067/095 069 16212
SOCORRO................... 061/094 061/095 067 16212
SANDIA PARK/CEDAR CREST... 059/087 058/088 060 16211
MORIARTY/ESTANCIA......... 058/089 057/089 060 16221
CARRIZOZO................. 063/091 063/090 064 16221
RUIDOSO................... 056/084 060/083 059 16221
RATON..................... 055/091 053/092 055 16111
LAS VEGAS................. 053/085 054/087 057 16111
ROY....................... 059/090 058/091 061 16000
CLAYTON................... 063/092 064/094 065 16000
SANTA ROSA................ 063/093 062/094 065 16000
TUCUMCARI................. 066/096 067/098 069 16000
FORT SUMNER............... 065/094 064/096 067 16000
CLOVIS.................... 065/093 065/095 065 16000
PORTALES.................. 065/094 065/096 066 16000
ROSWELL................... 066/094 067/095 069 16000
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
16
Hazardous weather outlook, Jul 12, 5:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUL 12 2004
NMZ001>021-026-131200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT MON JUL 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALIZED HEAVY RAIN THIS AFTERNOON AND EVENING MAINLY FROM
THE CENTRAL MOUNTAIN CHAIN WESTWARD. RAPID RISES OF WATER IN
STREAMBEDS AND NORMALLY DRY ARROYOS ARE POSSIBLE FROM BOTH LOCALIZED
AND DISTANT HEAVY RAINS. OTHERWISE...GUSTY WINDS UP TO 40 MPH MAY
OCCUR IN THE VICINITY OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS CENTRAL AND
WESTERN NEW MEXICO THROUGH MUCH OF THE WEEK. A WEAK FRONT FORECAST
TO DROP INTO THE EASTERN PLAINS LATE SATURDAY OR EARLY SUNDAY WILL
LIKELY RESULT IN AN UPSWING IN THUNDERSTORM ACTIVITY FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN ACROSS THE PLAINS...ESPECIALLY
ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Bernalillo
- When
- July 12, 5:00 PM MST to 6:00 PM MST
- Where
- Bernalillo County, Albuquerque
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.051, -106.670 (the zone’s center; the record gives no point)
Heavy rain produced widespread street flooding in Albuquerque with south valley areas reporting 8 inches of water in streets and several homes where ponding problems exist.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, July 12, 20042 injured · $477,000 · F2 · 13 events
- Flash Flood and Flood in New Jersey, July 12 to 16, 2004$50 million · 2 events
- Lightning Strike in Vermont, July 12, 20041 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, July 12, 2004$11 million · F0 · 13 events
- Tornadoes and Hail in Minnesota, July 12 to 13, 2004$1.1 million · F1 · 22 events
- Hail and Damaging Winds in Tennessee, July 12 to 14, 20041 injured · $420,000 · 1 in hail · 55 events
- Flash Flood in New Jersey, July 12 to 13, 2004$5.0 million · 1 event
- Flash Flood in Maryland, July 12 to 13, 2004$2.0 million · 1 event
- Flash Flood and Damaging Winds in Maryland, July 12, 2004$903,000 · 60 kt wind · 3 events
- Flash Flood in Vermont, July 12, 2004$800,000 · 1 event
- Flash Flood in Pennsylvania, July 12 to 13, 20041 injured · $500,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, July 12, 2004$650,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416626.